Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 282, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 1997, 5:08 PM CDT for Davidson County, Rutherford County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 1997, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 21, 1997, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Rutherford County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:10 PM CDT | Thunderstorm Wind 50 | La Vergne, TN | Numerous trees were blown down. One tree was blown down over I-24 at intersection with Waldron Road. |
| Jul 21, 5:10 PM CDT | Thunderstorm Wind | Murfreesboro, TN | A tree fell on a fence at the Paradise Stables. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 212209 RRA SVRBNA TNC037-149-212300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT MON JUL 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...EASTERN DAVIDSON COUNTY...NORTHERN RUTHERFORD COUNTY AT 507 PM...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF MURFREESBORO NEAR ALMAVILLE. THIS STORM IS DRIFTING SLOWLY NORTH AT 10 MILES AN HOUR AND WILL MOVE THROUGH THE TOWNS OF LAVERGNE AND HERMITAGE BY 6 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:10 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 21, 2:10 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT MON JUL 21 1997 MAIN FCST PROBLEMS THIS ISSUANCE WL BE TSRA CHANCES AND TEMPS W/ INCREASED CLD COVER DURG FCST PDS. MODELS ARE VARYING ON THE EXTENT THAT DANNYS LEFT-OVERS WL AFFECT THE FA THRU THE FCST PDS. AS PER CURRENT 88-D...SCTD TSRA HAS BEGUN TO FIRE ALNG AND W OF TN RVR AND ACRS PTNS OF CUMBERLAND PLATEAU AND SE PTN OF FA. ADAP LI VALUES OF -8 AS OF 18Z AND LTL CAP ALNG W/MODIFIED CAPES ACRS FA OF 3000 W/HI PRECIPITABLE WATER VALUES CLOSE TO TWO INCHES AND A SMALL MOISTURE CONVERGENCE COUPLET ACRS WRN TN HAS LED TO THE SCTD TSRA DVLPMT THIS AFTN. AS DANNY CONTS TO MV NEWD THRU TIME AND WEAKEN...THE INCREASED MOISTURE ACRS THE FA WL LEAD TO INCREASED POPS AND GNRLY WL GO ALNG W/CURRENT FCST FOR TNGT AS FAR AS POPS ARE CONCERNED. AS FOR TUE...WL GO ALNG W/FAN GUID POPS AND INTO TUE NGT AND WED AS BLV THAT EFFECTS OF MOISTURE INCREASE FM DANNY ALNG W/WEAK FNTL BNDRY DRIFTNG SEWD CLOSER TO THE FA WL ALLOW FOR AN INCREASE IN POPS AT LEAST TO 50 PCT BY WED. AS FAR AS TEMPS ARE CONCERNED... WL GO ALNG W/MODELS FCST FOR TNGT AS PERSISTENT LO TEMPS THE PAST FEW NIGHTS HAVE BEEN IN THE MIDDLE 70S FOR BNA AREA AND ARND 70 FOR PLATEAU. AS FOR TUE...WL TREND CLOSER TO THE FAN AND FAN/NGM NUMBERS ARE GNRLY ACCEPTED FOR TUE NGT AND WED. TROUTMAN
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.